Alert archive / California / Snow Advisories in 2008
Snow Advisory 3, NWS Sacramento, CA
NWS Sacramento, CA issued this snow advisory at Jan 7, 2008, 2:36 PM PST. It took effect at Jan 8, 2008, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 7, 2008, 2:36 PM PST (22:36 UTC)
- In effect from
- Jan 8, 2008, 10:00 AM PST
- Expired
- Jan 7, 2008, 8:51 PM PST
- In force
- Issued by
- NWS Sacramento, CA
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this snow advisory went out at Jan 7, 9:00 AM PST, 5 hours 36 minutes earlier.
Area forecast discussion, Jan 7, 9:00 AM PST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PST MON JAN 7 2008 .DISCUSSION... AS LAST NIGHTS SYSTEM EXITS TO THE EAST...DRIER WEATHER WILL DOMINATE THE VALLEY TODAY WITH SOME LINGERING SNOW SHOWERS ALONG THE WESTERN SIERRA SLOPES. PATCHY FOG DEVELOPED IN THE NORTHERN SAC VALLEY THIS MORNING BUT IS QUICKLY DISSIPATING. TWO ADDITIONAL SYSTEMS WILL AFFECT THE REGION THIS WEEK THOUGH NOTHING NEAR THE MAGNITUDE OF LAST FRIDAY. A SHORT WAVE MOVING INLAND LATE TONIGHT WILL START TO BRING LIGHT SHOWERS INTO REDDING AROUND MIDNIGHT SPREADING SOUTHWARD AND REACHING THE SAC METRO AREA BY LATE MORNING. SOUTH TO SOUTHWESTERLY SURFACE FLOW WILL INITIALLY BRING WAA OVERNIGHT WITH THE COLD FRONT PUSHING INLAND IN THE MORNING BRINGING HEAVIER RAIN AND BREEZY WINDS. TUESDAY WILL BE A SOGGY DAY WITH PRECIP ESTIMATES UP TO A HALF INCH IN THE VALLEY AND AN INCH OR MORE TO THE NORTH AND IN THE MOUNTAINS. DESPITE THE WAA...COLDER AIR WILL LIKELY BE TRAPPED IN THE VALLEYS ALLOWING LOWER SNOW LEVELS IN THE NORTHERN SAC VALLEY AND EASTERN FOOTHILLS BEFORE RISING TUESDAY AFTERNOON. SNOW ACCUMULATIONS TO THE NORTH AND IN THE MOUNTAINS COULD APPROACH THE SNOW ADVISORY THRESHOLD AND WILL DETERMINE THAT IN THE AFTERNOON PACKAGE. ALSO CONSIDERING A WIND ADVISORY PRECEDING THE COLD FRONT...THOUGH CONDITIONS LOOK MARGINAL AND LIMITED TO THE NORTHERN SAC VALLEY. DRIER CONDITIONS ON WEDNESDAY UNTIL THE NEXT SYSTEM MOVES INLAND WEDNESDAY EVENING INTO THURSDAY. MOST OF THE SHOWERS SHOULD STAY TO THE NORTH OF INTERSTATE 80 AND SNOW LEVELS SHOULD REMAIN ABOVE 3500 FEET...LIKELY HIGHER. JBB .PREVIOUS EXTENDED (THURSDAY THROUGH SUNDAY)...THE UNSETTLED AND WET WEATHER WILL CONTINUE INTO THURSDAY AS ANOTHER SYSTEM MOVES ACROSS NORTHERN CALIFORNIA. HOWEVER...HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION THURSDAY NIGHT AND FRIDAY...ALLOWING DRIER CONDITIONS TO DEVELOP. EXTENDED MODELS ARE IN SURPRISINGLY GOOD AGREEMENT WITH KEEPING THIS RIDGE OVER THE WEST COAST THROUGH THE WEEKEND...AND ANY MOISTURE MOVING INTO THE WEST COAST TO OUR NORTH. THEREFORE...WILL DRY OUT THE FORECAST THROUGH SUNDAY. HOWEVER WITH A BUILDING RIDGE OVER NORTHERN CALIFORNIA...FOG WILL LIKELY DEVELOP IN THE VALLEY AND SURROUNDING MOUNTAIN VALLEYS DURING THE OVERNIGHT AND EARLY MORNING HOURS. OTHERWISE...EXPECT TEMPERATURES NEAR TO ABOVE NORMAL FOR THE END OF THE WEEK. && .AVIATION... SOME LIGHT PATCHES OF MARGINAL VFR FOG AND STRATUS IN PORTIONS OF THE VALLEY THIS MORNING WILL LIFT BETWEEN 18 AND 20UTC. RESIDUAL SHOWERS MAY OCCUR IN THE NORTHERN SACRAMENTO VALLEY AND MOUNTAINS THROUGH MID-DAY WITH SOME CEILINGS AROUND 3000 FEET MSL EXCEPT IN LOCAL AREAS OF THE SIERRA SOME IFR IN LIGHT SNOW AND FREEZING FOG ...HOWEVER VFR CONDITIONS WILL PREVAIL OTHERWISE. ANOTHER WEATHER SYSTEM IS FORECAST TO MOVE INTO THE THE REGION AFTER 08UTC. R.C.H. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 7, 7:00 AM PST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST MON JAN 7 2008 CAZ013>019-063-064-066>069-081500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY SCATTERED SNOW SHOWERS CONTINUE IN THE MOUNTAINS TODAY...WITH AREAS OF DENSE FOG THIS MORNING. CHAIN CONTROLS MAY REMAIN POSTED OVER MOUNTAIN PASSES INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A WEAKER STORM WILL SPREAD MORE RAIN ACROSS THE VALLEYS AND SNOW IN THE MOUNTAINS TUESDAY. VERY LOW SNOW LEVELS ARE POSSIBLE EARLY TUESDAY IN THE NORTHERN SACRAMENTO VALLEY...BUT NO SNOW ACCUMULATION IS EXPECTED. AN EVEN WEAKER STORM WILL SPREAD MORE SHOWERS ACROSS THE REGION LATE WEDNESDAY. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:36 PM PST | Snow and Blowing Snow Advisory | STO | 6 hr | |
| Jan 7, 2:36 PM PST | Winter Storm Warning | STO | 31 hr | |
| Jan 7, 3:22 PM PST | Wind Advisory | STO | 25 hr |
Nearby
Snow Advisories in California, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.